# SDR CA040219003

- Difficulty date: February 18, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Boeing 727225
- Engine: Pwa JT8D15A
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: JT8D15A
- Part serial: 685598
- Condition: Failed
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) UPON THE TRANSITIONING FROM CLIMB TO CRUISE, A LOUD BANG WAS HEARD AND SUBSEQUENT VIBRATION FELT THROUGHOUT THE AIRFRAME.  ALL NR 1 ENGINE PARAMETERS IMMEDIATELY BEGAN TO DETERIORATE RAPIDLY. AT FL280, ENGINE FAILURE DRILL INITIATED AND COMPLETED.  ATC ADVISED OF ENGINE FAILURE.  EMERGENCY DECLARED AND AIRCRAFT RETURNED.  EMERGENCY CREW MET AIRCRAFT AND AFTER INSPECTION OF ENGINE, AIRCRAFT WAS THEN TAXIED BACK TO RAMP AND SHUT DOWN.  MORE TO FOLLOW AFTER INVESTIGATION.
